Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Sep 25, 2021, 1:42 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2021, 1:42 AM CDT (06:42 UTC)
- Expired
- Sep 25, 2021, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
627 WHUS73 KLOT 250642 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 142 AM CDT Sat Sep 25 2021 LMZ744-745-251445- /O.NEW.KLOT.SC.Y.0076.210925T0642Z-210925T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 142 AM CDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds to 25 kt. Waves to 6 ft. * WHERE...Gary to Michigan City IN. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
055 WHUS73 KLOT 250814 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 314 AM CDT Sat Sep 25 2021 LMZ744-745-251500- /O.CON.KLOT.SC.Y.0076.000000T0000Z-210925T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 314 AM CDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds to 25 kt. Waves to 6 ft. * WHERE...Gary to Michigan City IN. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
735 WHUS73 KLOT 251448 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 948 AM CDT Sat Sep 25 2021 LMZ744-745-251600- /O.EXP.KLOT.SC.Y.0076.000000T0000Z-210925T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 948 AM CDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... While some light chop will still exist today, waves will continue to gradually ease. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 12:24 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 25, 12:24 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1224 AM CDT Sat Sep 25 2021
.SHORT TERM...
325 PM CDT
Through Saturday...
The autumn pattern continues into the start of the weekend over
the Upper Midwest into the Great Lakes, and this is highlighted
by a fairly strong (albeit somewhat moisture-starved) system
moving across the area tonight. Breezy conditions will continue
through early to mid evening, with some gusts of 35 to possibly 40
mph late this afternoon into early evening. Showers, with
isolated non-severe thunderstorms, are expected this evening.
Another breezy and very dry, although slightly cooler day on
Saturday will unfold with elevated fire weather concerns.
A well-defined upper circulation across the Upper Midwest as seen
on GOES-16 water vapor imagery is advancing southeastward toward
the area late this afternoon. Forcing for ascent is quickly
improving ahead of this system and it is starting to tap into
eastern Pacific moisture as well. A lead impulse is interacting
with warm advection aloft in eastern Iowa into northwest
Illinois, resulting in scattered showers and at times a lightning
flash or two. This should move across locations along/north of
I-80 and west of I-55 late this afternoon. The main focus for rain
remains the lower to mid-level baroclinic zone (surface to 850 mb
cold front). As this moves into the area this evening and is
juxtaposed with the better forcing, shower coverage is expected to
increase. There should be at least spotty thunderstorms in the
region too given very steep lapse rates aloft (sampled at 8 to 9
C/km on the 12Z MPX and OAX soundings) and the dynamics of the
system to continue to support ascent and greater saturation. The
main time for a thunder chance in the Chicago area looks to be
~8:30 PM to midnight.
Anafrontal shower activity will shift away from the CWA during
the overnight, with a quick burst of cold advection and pressure
rises moving across the area. The west-northwest winds look to
gust to 20 to 25 mph during the day Saturday. With some steeper
low-level lapse rates over the lake, this wind vector alignment
will result in higher wave action along the Porter County shore
overnight into at least Saturday morning. Felt comfortable enough
for a Beach Hazards Statement issuance for this.
MTF
&&
.LONG TERM...
Saturday Night through Friday...
202 PM...No significant forecast concerns this period.
An area of high pressure will be shifting southeast of the area on
Saturday night with southerly flow returning by Sunday morning.
Low temps by Sunday morning still likely to be in the 40s over
much of the area, warmer in the immediate metro area. Forecast
soundings suggest Sunday could be breezy/windy and bumped up
speeds/gusts with gusts to 35 mph possible. Though there could be
a fairly thick mid deck for part of the day that may limit
mixing. High temps may also under perform if the clouds stick
around in the afternoon but upper 70s to perhaps lower 80s is
possible with some sunshine.
Monday is looking quite warm ahead of a cold front that will move
across the area and highs will depend on the timing of this front.
Have maintained mid 80s for most of the area. If the front is
slower, than some upper 80s are doable, especially in the west and
southwest cwa. A faster fropa will likely lead to lower highs for
most of the area, but also a faster decline in the afternoon off
the lake. The 12z ECMWF and NAM are quite progressive with the
front, reaching the southern cwa by early Monday evening. Changes
to this time period can be expected with later forecasts.
A large area of high pressure is expected to remain nearly
stationary or slowly drift southeast across the eastern Great
Lakes/Quebec/New England for the middle of next week. This is
expected to keep the local area dry with east/southeast winds and
afternoon lake breezes. cms
&&
.FIRE WEATHER...
325 PM CDT
Antecedent dry conditions combined with limited precip, a period of
stronger winds, and a drier autumn air masses will produce increased
fire weather concerns through the weekend.
Saturday: A good mixing day is expected within a very dry air
mass as WSW/W winds gust to 25 mph. Dew points into the upper 20s
to lower 30s (possibly as low as the mid 20s) will produce min RH
values to near 20 percent. This will result in near-critical to
critical fire weather conditions for Saturday afternoon.
Sunday: Southwest winds will gusts to 25 mph and support decent
mixing, but increasing dew points will limit the lower bound of RH
values for the day. However, min RH values into the low 30s will
support continued fire weather concerns.
Kluber
&&
.AVIATION...
For the 06Z TAFs...
Aviation weather concerns this period are general minor and
consist of:
* Cessation of lingering SHRA at the Chicago-area sites through
7-8z.
* Development of breezy west winds through this morning and
afternoon
* Potential for LLWS late tonight/early Sunday morning
Regional radar mosaics show a fairly cohesive band of showers
pushing east across the region and will shortly be pushing east of
the C90 TRACON through 08-09z or so. Brief MVFR cigs will remain
possible through 06/07z INVOF ORD and MDW, but drier air will
swiftly move across the Chicago-area terminals in short order.
Winds will become light at less than 10 kts overnight but will
begin to pick up with deeper boundary layer mixing late this
morning. Latest guidance suggests wind gusts to around 25 kts will
occur this afternoon from a roughly 270 direction.
Winds will ease late this afternoon/early evening with VFR
conditions prevailing. A strong low-level jet is then forecast to
develop late tonight and into Sunday morning which may yield a
brief window of LLWS during the 26.09-26.13z timeframe or
thereabouts. Have refrained from a formal mention at this time,
but will consider an addition of LLWS in forthcoming TAF
issuances.
Carlaw
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until noon Saturday.
LM...Gale Warning...nearshore waters until 1
AM Saturday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Sep 24, 10:15 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1015 PM CDT Fri Sep 24 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-260315- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1015 PM CDT Fri Sep 24 2021 /1115 PM EDT Fri Sep 24 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Non Thunderstorm Wind Risk. High Swim Risk Porter County. DISCUSSION... Southwest winds will gust as high as 40 mph through this evening. The combination of these high winds and low relative humidity will create an elevated fire danger through early this evening. Isolated thunderstorms will be possible through late tonight. Severe weather is not expected but small hail cannot be ruled out. Strong westerly winds will create high waves and dangerous swimming conditions at Indiana beaches along the Lake Michigan shore of Porter County late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Elevated Fire Weather Risk. High Swim Risk Porter County. DISCUSSION: .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward southwest at 40 mph. LMZ740>745-260315- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1015 PM CDT Fri Sep 24 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and very hazardous waves. Hazardous conditions for small craft. Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Hazardous conditions for small craft are likely. BKL Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:53 PM CDT | Small Craft Advisory | LOT | 43 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.